Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 23, 2020, 10:11 PM CDT for DeWitt County, Karnes County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2020, 10:11 PM CDT (03:11 UTC)
- Expired
- Jun 23, 2020, 11:02 PM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2910 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted.
239
WUUS54 KEWX 240311
SVREWX
TXC123-255-240415-
/O.NEW.KEWX.SV.W.0210.200624T0311Z-200624T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1011 PM CDT Tue Jun 23 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central DeWitt County in south central Texas...
Northeastern Karnes County in south central Texas...
* Until 1115 PM CDT.
* At 1011 PM CDT, a severe thunderstorm was located near Gillett, or
12 miles east of Kosciusko, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gillett, Cestohowa, Paweleville, Ecleto and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2890 9771 2903 9797 2919 9777 2913 9763
TIME...MOT...LOC 0311Z 030DEG 11KT 2914 9772
HAIL...1.00IN
WIND...60MPH
$$
BMW2 follow-up statements
327
WWUS54 KEWX 240340
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1040 PM CDT Tue Jun 23 2020
TXC123-255-240415-
/O.CON.KEWX.SV.W.0210.000000T0000Z-200624T0415Z/
DeWitt TX-Karnes TX-
1040 PM CDT Tue Jun 23 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL DEWITT AND NORTHEASTERN KARNES COUNTIES...
At 1040 PM CDT, a severe thunderstorm was located near Gillett, or 10
miles east of Kosciusko, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gillett, Cestohowa, Paweleville, Ecleto and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2890 9771 2903 9797 2914 9783 2909 9764
TIME...MOT...LOC 0340Z 030DEG 11KT 2906 9777
HAIL...1.00IN
WIND...60MPH
$$
BMW125
WWUS54 KEWX 240402
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1102 PM CDT Tue Jun 23 2020
TXC123-255-240411-
/O.CAN.KEWX.SV.W.0210.000000T0000Z-200624T0415Z/
DeWitt TX-Karnes TX-
1102 PM CDT Tue Jun 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DEWITT AND
NORTHEASTERN KARNES COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 2890 9771 2903 9797 2914 9783 2909 9764
TIME...MOT...LOC 0359Z 030DEG 11KT 2900 9781
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:52 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 23, 6:52 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 652 PM CDT Tue Jun 23 2020 .AVIATION... VFR skies prevail across South Central Texas this afternoon. Patchy cumulus extend from the Rio Grande Plains into the Austin Metro area thanks to a Mesoscale Convective Vortex across North Texas. This MCV has produced shower and thunderstorm activity east of the terminals this afternoon, and any convection that develops this evening should be well south and east of the terminals. MVFR cigs should return to the I-35 corridor between 09z and 12z tomorrow morning with decent moisture still in place. Short range models have backed off on precipitation chances tomorrow during the day so have converted the PROB30 groups to mainly VCTS groups at AUS/SAT/SSF and VCSH at DRT. If models continue to trend drier even these precip mentions may be overkill, but in general models have been struggling with placement of precipitation in this overall pattern. && .UPDATE... Have made some changes to the PoP configuration for the evening hours through tomorrow based on current radar trends and the short term models. For the rest of this evening thing any shower and thunderstorms should be concentrated along the Coastal Plains as a boundary extending south from the MCV across north Texas helps spark off convection. In general reduced PoPs through the evening and overnight by 10-30 percent. Based on the current, mostly clear radar picture, and some of the high resolution models PoPs may need to be drawn back even further later this evening. With global models keeping the compact low pressure centered over Houston's area they have also trended drier for tomorrow, keeping most of the precipitation to the east of our CWA. Have also reduced PoPs 20-30 percent for Wednesday. High PoPs continue in the afternoon hours with the GFS and ECMWF showing some convection back building to the west, and impacting areas to the east of I-35. Again, will need to monitor model trends overnight, and further adjustments of PoPs will be done with the mid-shift package early Wednesday AM. Radar returns (large area of 20 to 40 dBZ) over the Interstate 35 corridor this afternoon is most likely bugs that were stirred up by the morning rains and the northerly wind. Reports of termites and/or grasshoppers being observed have come in. Dual-Pol variables like correlation coefficient and differential reflectivity support these returns being purely biological. In addition they do not correspond with any cloud cover via GOES-16. && .PREV DISCUSSION... /ISSUED 224 PM CDT Tue Jun 23 2020/ SHORT TERM (Tonight through Wednesday Night)... Rather unstable pattern will remain in place through the short term. Decaying MCS from north TX last night moved over the region this morning and dropped 1/2 inch to 2.5 inches over the Hill Country and I-35 corridor along with gusts up to 40 mph. Today's rainfall will be important to consider heading forward with additional accumulations in the forecast. Residual convective boundary has been left draped just south of the region with several convective allowing models hinting of possible redevelopment along this boundary most likely late this afternoon/evening. Bulk of this activity is expected to remain southeast of the area. Clearing is taking place across much of the region, had to bump up high temperatures expected this afternoon as a result. Initial thinking was that this convective boundary would set up over south central TX today and bring prolonged chances for rain and possibly severe storms later today. With it reaching much further south, chances for rain have been tweaked down a bit and chances for strong to severe storms is almost negligible. A moist airmass still remains pooled over the region and remnant boundaries with upper level support from weak low over southeastern TX will result in quite a messy pattern for Wednesday and onwards. Low confidence on placement and timing of storms until storms initiate and high res guidance can initialize their placement. But have left mention of slight chances of storms throughout the short term. Looks like best chances for storms will come throughout the day tomorrow with daytime destabilization. Temperatures will remain below normal for Wednesday with the cloud cover and chances for rain around. LONG TERM (Thursday through Tuesday)... Weak upper level troughing will remain in place over Texas for the latter half of the week. The low level flow will continue to be from the Gulf. Models have trended a bit drier today, but still have likely POPs for the eastern half of the CWA for Thursday and Friday. Higher PW air will be limited to the eastern half of the area and any chance for locally heavy rain will be confined to this area. Showers and thunderstorms may linger into Saturday and Sunday, but most places will be dry for the weekend. The subtropical ridge will take control for the beginning of next week. The temperature forecast is trending up with less rain expected. Highs will still be below normal for the end of the work week and then will climb back to near normal during the early part of next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 89 72 89 74 / 20 40 20 50 40 Austin Bergstrom Intl Airport 71 89 71 88 73 / 20 40 20 50 40 New Braunfels Muni Airport 72 89 72 87 73 / 20 40 20 50 40 Burnet Muni Airport 68 87 70 87 71 / 20 30 20 30 30 Del Rio Intl Airport 73 98 74 95 75 / 20 20 20 10 20 Georgetown Muni Airport 70 89 71 89 72 / 20 40 20 40 30 Hondo Muni Airport 72 93 72 92 73 / 20 30 30 30 40 San Marcos Muni Airport 70 89 71 88 72 / 20 40 20 50 40 La Grange - Fayette Regional 73 89 72 89 74 / 50 60 30 60 40 San Antonio Intl Airport 73 91 74 90 74 / 20 40 20 50 40 Stinson Muni Airport 73 91 74 89 74 / 30 40 30 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...BMW
Hazardous weather outlook, Jun 23, 1:11 PM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 111 PM CDT Tue Jun 23 2020 TXZ171>173-183>194-202>209-217>225-228-241815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 111 PM CDT Tue Jun 23 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Thunderstorms could redevelop tonight, most likely for our southeastern counties. These storms could pose an isolated flash flooding threat with locally heavy downpours of 1 to 2 inches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There will remain a good chance of showers and thunderstorms across much of South Central Texas Wednesday through Friday. Pockets of heavy rainfall will be possible each day. Prolonged chances for rain have led to localized flooding concerns by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 23, 7:59 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
759 PM CDT Tue Jun 23 2020
TXZ224-240200-
De Witt TX-
759 PM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DEWITT COUNTY UNTIL
900 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm near
Yorktown, moving southeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cuero, Yorktown, Arneckville and Meyersville.
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2887 9750 2913 9756 2918 9737 2896 9718
TIME...MOT...LOC 0058Z 336DEG 14KT 2903 9741
BMWSpecial weather statement, Jun 23, 8:02 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 802 PM CDT Tue Jun 23 2020 TXZ225-240145- Lavaca TX- 802 PM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAVACA COUNTY UNTIL 845 PM CDT... At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Sublime, or 15 miles east of Hallettsville, moving southeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sublime, Speaks and Vienna. LAT...LON 2922 9672 2950 9685 2953 9674 2934 9656 TIME...MOT...LOC 0102Z 333DEG 14KT 2942 9668 BMW
Special weather statement, Jun 23, 8:58 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 858 PM CDT Tue Jun 23 2020 TXZ222>224-240300- Karnes TX-De Witt TX-Gonzales TX- 858 PM CDT Tue Jun 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DEWITT... NORTHEASTERN KARNES AND SOUTHWESTERN GONZALES COUNTIES UNTIL 1000 PM CDT... At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near Smiley, or 18 miles north of Yorktown, moving south at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Yorktown, Smiley, Westhoff, Cotton Patch, Gruenau, New Davy and Sample. LAT...LON 2930 9773 2934 9752 2899 9735 2895 9771 TIME...MOT...LOC 0158Z 347DEG 14KT 2923 9761 BMW
Local storm report, Jun 23, 9:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
932 PM CDT TUE JUN 23 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 5 NE YORKTOWN 29.03N 97.43W
06/23/2020 E1.50 INCH DEWITT TX EMERGENCY MNGR
REPORT OF PING PONG BALL SIZED HAIL ALONG
STATE HIGHWAY 72. TIME AND LOCATION
ESTIMATED VIA RADAR.
&&
AATSpecial weather statement, Jun 23, 10:05 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1005 PM CDT Tue Jun 23 2020
TXZ221-222-224-240400-
Karnes TX-De Witt TX-Wilson TX-
1005 PM CDT Tue Jun 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DEWITT...
NORTHEASTERN KARNES AND EAST CENTRAL WILSON COUNTIES UNTIL 1100 PM
CDT...
At 1004 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gillett, or 11 miles east of Kosciusko, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gillett, Ecleto and Helena.
LAT...LON 2895 9789 2922 9784 2922 9772 2914 9764
2896 9763
TIME...MOT...LOC 0304Z 003DEG 10KT 2916 9775
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:59 PM CDT | Special Weather Statement | EWX | DeWitt | 61 min |
| Jun 23, 8:02 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| Jun 23, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 53 min |
| Jun 23, 8:58 PM CDT | Special Weather Statement | EWX | DeWitt | 62 min |
| Jun 23, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes | 31 min |
| Jun 23, 10:05 PM CDT | Special Weather Statement | EWX | Karnes | 55 min |
| Jun 23, 10:31 PM CDT | Special Weather Statement | EWX | Lavaca | 44 min |
| Jun 23, 10:56 PM CDT | Special Weather Statement | EWX | Karnes | 64 min |
| Jun 24, 2:24 AM CDT | Areal Flood Advisory | EWX | Lavaca | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.